Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 139, NWS Lubbock, TX

May 25, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2021, 12:51 AM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 12:51 AM CDT (05:51 UTC)
Expired
May 25, 2021, 1:30 AM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

959 
WUUS54 KLUB 250551
SVRLUB
TXC017-069-279-369-250630-
/O.NEW.KLUB.SV.W.0139.210525T0551Z-210525T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1251 AM CDT Tue May 25 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bailey County in northwestern Texas...
  Southeastern Parmer County in the Panhandle of Texas...
  Southwestern Castro County in the Panhandle of Texas...
  Northwestern Lamb County in northwestern Texas...

* Until 130 AM CDT.

* At 1250 AM CDT, a severe thunderstorm was located 8 miles east of
  Muleshoe, moving north at 10 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Earth and Lazbuddie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3442 10232 3414 10247 3416 10269 3445 10265
TIME...MOT...LOC 0550Z 185DEG 10KT 3423 10258 

HAIL...1.50IN
WIND...60MPH
 
$$

WCI
2 follow-up statements
550 
WWUS54 KLUB 250609
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
109 AM CDT Tue May 25 2021

TXC017-069-279-369-250630-
/O.CON.KLUB.SV.W.0139.000000T0000Z-210525T0630Z/
Bailey TX-Parmer TX-Castro TX-Lamb TX-
109 AM CDT Tue May 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN BAILEY...SOUTHEASTERN PARMER...SOUTHWESTERN CASTRO
AND NORTHWESTERN LAMB COUNTIES...

At 108 AM CDT, a severe thunderstorm was located 5 miles west of
Earth, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Earth and Lazbuddie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3418 10245 3422 10268 3445 10265 3442 10232
TIME...MOT...LOC 0608Z 210DEG 10KT 3426 10250 

HAIL...1.00IN
WIND...60MPH
 
$$

WCI
039 
WWUS54 KLUB 250624
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
124 AM CDT Tue May 25 2021

TXC017-069-279-369-250634-
/O.EXP.KLUB.SV.W.0139.000000T0000Z-210525T0630Z/
Bailey TX-Parmer TX-Castro TX-Lamb TX-
124 AM CDT Tue May 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAILEY...
SOUTHEASTERN PARMER...SOUTHWESTERN CASTRO AND NORTHWESTERN LAMB
COUNTIES WILL EXPIRE AT 130 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However hail up 
to the size of pennies and gusty winds are still possible with this 
thunderstorm.

LAT...LON 3418 10245 3422 10268 3445 10265 3442 10232
TIME...MOT...LOC 0624Z 185DEG 10KT 3425 10251 

$$

WCI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:33 AM CDT, 18 minutes earlier.

Area forecast discussion, May 25, 12:33 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1233 AM CDT Tue May 25 2021

.AVIATION...
Thunderstorms were ongoing at all TAF sites early this Tuesday
morning and will persist for another hour or so at KLBB and KPVW
before finally moving east. Some rogue lightning may come close to
KCDS within the next few hours as well. Later in the morning, low
CIGS in MVFR category may return to all TAF sites but it is
unclear on whether this will occur or not. Isolated thunderstorms
will be possible Tuesday afternoon and evening at all TAF sites
again. However, coverage is expected to be much lower than what
was seen the previous day so no mention of thunder was made in the
TAF for Tuesday afternoon.

&&

PREV DISCUSSION... /issued 241 PM CDT Mon May 24 2021/

SHORT TERM...
An active weather period is expected this evening and tonight as
thunderstorms, some severe, are projected to impact much of the CWA.
Synoptically, the area remains situated between an upper low
centered over Saskatchewan and an upper ridge over the Tennessee
Valley. Consequently, southwesterly flow is present above 700 mb,
with southeasterly low level flow courtesy of a weak lee cyclone to
our west and broad surface high pressure to our east over the Deep
South. The dryline is currently positioned over eastern NM, with
southwesterly surface winds behind it. An impressive reservoir of
moisture has built up in the low levels east of the dryline thanks
to several days of southeasterly surface flow and persistent
moisture advection. West Texas Mesonet observations place surface
dewpoints in the low to mid 60s across much of the region this
afternoon. 12z PWATs of 1.03" and 0.87" were sampled at MAF and AMA,
respectively, this morning, and are expected to increase this
afternoon. FWD sampled a PWAT of 1.80" at 12z, indicating the deep
moisture present in our vicinity. Analysis of water vapor imagery
depicts respectable moisture wrapping around the western edge of the
upper ridge, with a shortwave and associated lift visible rotating
through the higher terrain of northern Mexico.

Skies have cleared along and west of I-27/US-87, and temperatures
have already warmed into the low 80s. Forecast soundings for this
afternoon depict a very unstable atmosphere, with upwards of 2000
J/kg of CAPE nearly universal in our region. SPC mesoanalysis even
shows an area of >3000 J/kg CAPE edging into our southern counties
where heating and moisture have been most robust thus far. Another
notable feature about this setup is that there is very little
convective inhibition present. However, upper level flow remains
weak in magnitude overall, with 0-6 km shear barely reaching 25 kt.
Nevertheless, given the deep moisture in place combined with the
approaching upper level energy, the environment is still highly
supportive of severe thunderstorms over the CWA this evening and
tonight.

Late this afternoon, convection is expected to fire in eastern NM in
the vicinity of the dryline where surface convergence magnitudes are
largest. These storms may initially be discrete in nature, and given
the ample instability, severe hail is possible across the western
South Plains and southwest Panhandle late this afternoon. With time,
this activity is expected to merge into a more coherent line and
propagate eastward, becoming more cold-pool driven as it progresses
through the central South Plains late this evening and into the
Rolling Plains tonight. The threat for significant damaging wind
gusts near 70 mph will exist with these storms, along with heavy
rainfall and the potential for flooding given the current moisture
levels. Storms will exit the area to the east early Tuesday morning.

West Texas will remain under southwesterly flow aloft on Tuesday,
with weak embedded impulses transiting overhead. At the surface, the
dryline is expected to mix further east, with southeasterly winds
and dewpoints in the upper 50s to low 60s persisting east of the
dryline. This sets the stage for another day of possible convection
and severe weather in the vicinity of the dryline, though the
details will be highly dependent on the evolution of the overnight
convection. /DWK

LONG TERM...
Overall things continue to look active through the next week with
convective chances possible most days. Convection should be pushing
to the east of the FA by early tomorrow evening as upper riding
moves overhead. This will be followed by southwesterly flow aloft
Wednesday. Some convection is possible Wednesday afternoon and
evening as the upper flow remains divergent, but the main limiting
factor will be an overall lack of surface forcing as the dryline
remains mostly to our west. Despite this some convection will still
be possible especially if there are any remnant surface boundaries
across the FA. By Thursday a weak front associated with an upper
level shortwave moving across the northern CONUS will approach the
region by likely not make it (mostly) through. The front will likely
aid in developing convection across the region by Thursday evening.
Another spot for convective development Thursday will be a dryline
across the western half of the FA. Models begin to diverge with the
upper pattern by Friday with the GFS keeping things mostly quiet
under an upper ridge and with the ECMWF keeping mostly zonal flow
with some embedded shortwaves producing convection. By Saturday both
models have an upper ridge over the region with dryline convection
pushing through Saturday evening/night.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, May 24, 11:16 AM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1116 AM CDT Mon May 24 2021

TXZ021>044-251630-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1116 AM CDT Mon May 24 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Widespread thunderstorms are expected to develop late this
afternoon across the western South Plains and southwest Texas
Panhandle. These storms will then move eastward, affecting the
central and eastern South Plains and Rolling Plains this evening and
tonight.

This afternoon, storms may be severe with hail up to ping pong ball
size and wind gusts to 65 mph. Later tonight, storms may also be
severe with hail up to one inch in diameter and wind gusts to 70 mph.
Heavy rainfall is likely and will likely lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

From Tuesday through Sunday, thunderstorms will be possible every
afternoon and evening. These storms may be severe, with heavy rain
and flooding also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through tonight.

In the hours before

Special weather statement, May 24, 10:55 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1055 PM CDT Mon May 24 2021

TXZ025-031-032-035>038-041>044-250445-
Dickens TX-Motley TX-Hall TX-Kent TX-King TX-Crosby TX-Cottle TX-
Lynn TX-Stonewall TX-Lubbock TX-Garza TX-
1055 PM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KENT...SOUTHEASTERN
LUBBOCK...NORTHEASTERN LYNN...DICKENS...GARZA...WESTERN KING...
CROSBY...COTTLE...EASTERN MOTLEY...SOUTHEASTERN HALL AND NORTHWESTERN
STONEWALL COUNTIES UNTIL 1145 PM CDT...

At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Northfield to 11 miles west of
Paducah to 4 miles southwest of Dumont to 5 miles south of Dickens to
6 miles southwest of Slaton. Movement was southeast at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Slaton, Post, Crosbyton, Spur, Paducah, Dickens, Guthrie, White
River Lake, Ralls, Ransom Canyon, Kalgary, Girard, Grassland, Cee
Vee, Grow, Northfield, Delwin, Chalk and Afton.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of and northwestern Texas.

LAT...LON 3352 10187 3363 10155 3380 10106 3394 10078
      3412 10070 3447 10066 3434 10042 3431 10042
      3431 10036 3421 10016 3382 10016 3353 10027
      3333 10051 3304 10159
TIME...MOT...LOC 0355Z 309DEG 18KT 3430 10050 3404 10050 3377 10059
3354 10083 3337 10173

WCI
Local storm report, May 24, 10:55 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     6 NW WHITE RIVER LAKE   33.53N 101.17W
05/24/2021  M61 MPH          CROSBY             TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB2100343

MCONDER
Special weather statement, May 24, 11:38 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1138 PM CDT Mon May 24 2021

TXZ034-035-250515-
Hockley TX-Lubbock TX-
1138 PM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUBBOCK AND SOUTHEASTERN
HOCKLEY COUNTIES UNTIL 1215 AM CDT...

At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reese Center, or 7 miles west of Lubbock, moving northeast at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lubbock, Wolfforth, Shallowater, Idalou, Ransom Canyon, Lubbock
International Airport, Reese Center, New Deal, Smyer, and Buffalo
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.

&&

LAT...LON 3345 10219 3363 10224 3382 10161 3354 10160
TIME...MOT...LOC 0437Z 241DEG 27KT 3359 10201

SINCAVAGE
Local storm report, May 24, 11:39 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND GST     REESE CENTER            33.61N 102.05W
05/24/2021  M64 MPH          LUBBOCK            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2100344

KENDRICK
Local storm report, May 25, 12:07 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1207 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             1 SW LUBBOCK            33.56N 101.88W
05/25/2021  M1.00 INCH       LUBBOCK            TX   NWS EMPLOYEE

&&

EVENT NUMBER LUB2100345

KENDRICK
Local storm report, May 25, 12:34 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1234 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      2 N DOWNTOWN LUBBOCK    33.62N 101.84W
05/25/2021                   LUBBOCK            TX   LAW ENFORCEMENT

            MULTIPLE STRANDED VEHICLES NEAR NORTH LOOP AND I-27 DUE
            TO FLOODING.

&&

EVENT NUMBER LUB2100346

KENDRICK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher62 min
May 24, 7:30 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley45 min
May 24, 7:40 PM CDTAreal Flood AdvisoryLUBCastro, Hale, Lamb, Lubbock, Swisher110 min
May 24, 8:42 PM CDTSevere Thunderstorm WarningLUBGarza, Kent63 min
May 24, 8:53 PM CDTSpecial Weather StatementLUBLubbock52 min
May 24, 9:09 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale42 min
May 24, 9:20 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent55 min
May 24, 9:38 PM CDTAreal Flood AdvisoryLUBHale, Lubbock82 min
May 24, 10:01 PM CDTSpecial Weather StatementLUBLubbock29 min
May 24, 10:03 PM CDTSpecial Weather StatementLUBFloyd, Hall, Motley27 min
May 24, 10:12 PM CDTSpecial Weather StatementLUBCrosby, Dickens18 min
May 24, 10:21 PM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley114 min
May 24, 10:26 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Motley34 min
May 24, 10:55 PM CDTSpecial Weather StatementLUBCottle, Crosby, Dickens, Garza, King50 min
May 24, 10:58 PM CDTAreal Flood AdvisoryLUBHockley, Lubbock3 hr
May 24, 11:38 PM CDTSpecial Weather StatementLUBLubbock37 min
May 24, 11:56 PM CDTAreal Flood AdvisoryLUBChildress, Cottle, Dickens, Hall, King, Motley109 min
May 25, 12:26 AM CDTFlash Flood WarningLUBLubbock94 min
May 25, 3:10 AM CDTAreal Flood WarningLUBLubbock17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.